There is some evidence that antibiotics, especially the quinolones, e.g. Ciprofloxacin (Cipro) can complicate withdrawal. A considerable number of people withdrawing from benzodiazepines have reported quite serious adverse reactions and side-effects after using quinolone antibiotics. There are similar reports from people who are still taking the drug, as well as those who are suffering from the post-withdrawal syndrome. The fact that these antibiotics affect the central nervous system (CNS) certainly accounts for this phenomenon. People suffering from benzodiazepine withdrawal (including tolerance withdrawal) also have a tendency to suffer from a weakened immune system. Some people have actually refused to take antibiotics for pneumonia, which is inadvisable and potentially fatal. However, antibiotics should only be taken by the benzodiazepine patient when they are critical to his/her overall health. The use of older antibiotics which do not affect the CNS is always advised.
Here is a list of antibiotics to avoid during w/d if at all possible.
LIST OF QUINOLONE ANTIBIOTICS -
ofloxacin(Floxin®), levofloxacin(Levaquin®, Tavanic®), ciprofloxacin(Cipro®,Baycip®, Cetraxal®, Ciflox®, Cifran®, Ciplox®, Cyprobay®, Quintor®),norfloxacin(Noroxin®, Amicrobin®, Anquin®, Baccidal®, Barazan®, Biofloxin®,Floxenor®, Fulgram®, Janacin®, Lexinor®, Norofin®, Norxacin®, Orixacin®,Oroflox®, Urinox®, Zoroxin®), enoxacin(Penetrex®), lomefloxacin(Maxaquin®),grepafloxacin(Raxar®), trovafloxacin(Trovan®), sparfloxacin(Zagam®),temafloxacin(Omniflox®), moxifloxacin(Avelox®), gatifloxacin(Tequin®), gemifloxacin
U.K - ciprofloxacin by the brand name CiproxinÂ®.
There are new ones coming out every day so be sure to sure to double-check even if your antibiotic isn’t on this list.
A few other things to keep in mind:
1. MOST of us take any and all kinds of antibiotics with no problem at all.
2. SOME of us take Quinolones with NO problem and then react to Macrobid or other antibiotics.
3. SOME of us can take the same antibiotic 10 times with no problem and then have a reaction.
4. SOME of us will feel worse just from the virus hitting the nervous system.
5. If you feel you are reacting to the drug then it may be best to call the doctor and see about a different medicine.
Disclaimer: The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.
Last updated 22 July 2015